Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 10, NWS San Francisco Bay Area, CA

December 13, 20167 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Dec 13, 2016, 10:00 AM PST for 7 counties in California. It took effect at Dec 15, 2016, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 10:00 AM PST (18:00 UTC)
In effect from
Dec 15, 2016, 10:00 AM PST
Expired
Dec 15, 2016, 9:56 PM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2016-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2016-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WGUS66 KMTR 131800
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1000 AM PST TUE DEC 13 2016

...FLASH FLOOD WATCH IN EFFECT FOR THE LOMA, SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS...

.A STRONG WEATHER SYSTEM IS FORECAST TO BRING WIDESPREAD RAINFALL
TO THE SAN FRANCISCO BAY ARE AND CENTRAL COAST FROM LATE THURSDAY
MORNING THROUGH THURSDAY EVENING. HEAVY RAINFALL RATES ON TOP OF
RECENT BURN SCARS COULD RESULT IN DEBRIS FLOWS AND FLASH FLOODING.
THIS WATCH IS BEING ISSUED TO GIVE RESIDENTS AS MUCH LEAD TIME AS
POSSIBLE TO TAKE PRECAUTIONARY ACTIONS TO PROTECT LIFE AND
PROPERTY.

CAZ512-517-140500-
/O.NEW.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
1000 AM PST TUE DEC 13 2016

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...SANTA CRUZ MOUNTAINS AND SANTA 
  LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. 

* FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE FROM
  THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. IT IS DURING
  THESE HEAVY DOWNPOURS THAT DEBRIS FLOWS OR FLASH FLOODING ARE
  MOST LIKELY TO OCCUR.

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE 
  SOBERANES FIRE BURN AREA. 

* PLEASE NOTE THAT THE THREAT FOR DEBRIS FLOWS OR FLASH FLOODING
  IS GREATEST OVER THE RECENT BURN SCAR AREAS. HOWEVER, URBAN AND
  SMALL STREAM FLOODING AND ROCK SLIDES WILL BE POSSIBLE ELSEWHERE
  ACROSS THE REGION ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
123 
WGUS66 KMTR 140351
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
751 PM PST TUE DEC 13 2016

...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS...

.A STRONG WEATHER SYSTEM IS FORECAST TO BRING WIDESPREAD RAINFALL
TO THE SAN FRANCISCO BAY AREA AND NORTH CENTRAL COAST THURSDAY.
HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE
DEBRIS FLOWS AND FLASH FLOODING. THIS WATCH IS BEING ISSUED TO
GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE PRECAUTIONARY
ACTIONS TO PROTECT LIFE AND PROPERTY.

CAZ512-517-141900-
/O.CON.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
751 PM PST TUE DEC 13 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST. 

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE 
  FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. IT IS 
  DURING THESE HEAVY DOWNPOURS THAT DEBRIS FLOWS OR FLASH 
  FLOODING ARE MOST LIKELY TO OCCUR. 

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT
  BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
376 
WGUS66 KMTR 142018
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1218 PM PST WED DEC 14 2016

...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS...

.A STRONG WEATHER SYSTEM IS FORECAST TO BRING WIDESPREAD RAINFALL
TO THE SAN FRANCISCO BAY AREA AND NORTH CENTRAL COAST THURSDAY.
HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE
DEBRIS FLOWS AND FLASH FLOODING. THIS WATCH IS BEING ISSUED TO
GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE
PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY.

CAZ512-517-151200-
/O.CON.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
1218 PM PST WED DEC 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST. 

* FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT 
  BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
221 
WGUS66 KMTR 151718
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
918 AM PST THU DEC 15 2016

...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS...

.A POTENT WEATHER SYSTEM APPROACHING THE REGION WILL BRING BRING
WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY AREA AND CENTRAL
COAST THROUGH THIS EVENING. HEAVY RAINFALL RATES ON TOP OF RECENT
BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING,
ESPECIALLY THIS AFTERNOON AND EVENING. THIS WATCH IS BEING ISSUED
TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE
PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY.

CAZ512-517-160500-
/O.CON.KMTR.FF.A.0010.161215T1800Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
918 AM PST THU DEC 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST. 

* THROUGH LATE TONIGHT

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT 
  BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
100 
WGUS66 KMTR 152250
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
250 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS...

.A POTENT WEATHER SYSTEM APPROACHING THE REGION WILL BRING BRING
WIDESPREAD RAINFALL TO THE SAN FRANCISCO BAY AREA AND CENTRAL
COAST THROUGH THIS EVENING. HEAVY RAINFALL RATES ON TOP OF RECENT
BURN SCARS COULD PRODUCE DEBRIS FLOWS AND FLASH FLOODING...
ESPECIALLY THIS AFTERNOON AND EVENING. THIS WATCH IS BEING ISSUED
TO GIVE RESIDENTS AS MUCH LEAD TIME AS POSSIBLE TO TAKE
PRECAUTIONARY ACTIONS TO PROTECT LIFE AND PROPERTY.

CAZ506-160200-
/O.EXB.KMTR.FF.A.0010.000000T0000Z-161216T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH BAY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA...
SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK
250 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN CALIFORNIA...
   INCLUDING THE FOLLOWING AREA...NORTH BAY INTERIOR VALLEYS. 

* UNTIL 6 PM PST THIS EVENING

* RAPID RISES ON THE RUSSIAN RIVER NEAR GEYSERVILLE AND DIGGER
  BEND, AS WELL AS ON THE MAINSTEM NAPA RIVER AND TRIBUTARY CREEKS
  TO THE NAPA RIVER, ARE CURRENTLY OCCURRING. SOME LOCATIONS HAVE
  RISEN ABOVE MONITOR OR ACTION STAGES, AND WILL LIKELY REACH OR
  EXCEED FLOOD STAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ512-517-160700-
/O.CON.KMTR.FF.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
250 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST. 

* THROUGH LATE TONIGHT

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT
  BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
358 
WGUS66 KMTR 160155
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
555 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH IS IN EFFECT FOR THE LOMA...SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS...

.A POTENT WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING
BRING WIDESPREAD RAINFALL TO THE CENTRAL COAST THROUGH TONIGHT.
HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD PRODUCE
DEBRIS FLOWS AND FLASH FLOODING... ESPECIALLY TONIGHT.

CAZ506-160300-
/O.EXP.KMTR.FF.A.0010.000000T0000Z-161216T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH BAY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA...
SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK
555 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM PST THIS EVENING...

THE FLASH FLOOD WATCH FOR THE NORTH BAY WILL EXPIRE AT 6 PM PST
THIS EVENING. RAIN CONTINUES TO WIND DOWN OVER THE NORTH BAY.
RIVERS AND CREEKS WILL CONTINUE TO SLOWLY RECEDE THIS EVENING AND
OVERNIGHT. SINCE RAINFALL IS ENDING THE FLASH FLOOD WATCH FOR THE
NORTH BAY WILL BE ALLOWED TO EXPIRE.

$$

CAZ512-517-161000-
/O.CON.KMTR.FF.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
555 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS AND LOS
  PADRES NATIONAL FOREST.

* UNTIL 4 AM PST FRIDAY

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW RECENT
  BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
501 
WGUS66 KMTR 160556
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
956 PM PST THU DEC 15 2016

CAZ512-517-160700-
/O.CAN.KMTR.FF.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
956 PM PST THU DEC 15 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE HEAVIEST RAIN OVER
THE LOMA BURN SCAR HAS ENDED. MEANWHILE FLASH FLOOD WARNINGS ARE
ALREADY IN PLACE FOR THE SOBERANES BURN SCAR. THEREFORE THE WATCH
WILL BE ALLOWED TO BE CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 13, 9:47 AM PST, 13 minutes earlier.

Area forecast discussion, Dec 13, 9:47 AM PST, 13 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
947 AM PST Tue Dec 13 2016

...WIDESPREAD RAIN EXPECTED ON THURSDAY. COULD BE Moderate TO
HEAVY AT TIMES...
...GUSTY SOUTHERLY WINDS LIKELY ON THURSDAY...

.SYNOPSIS...Mid and high clouds will continue over the area today
along with a slight chance for light rain the morning. Deeper
moisture spreading over northern California may bring light rain
as far south as the Santa Cruz Mountains this afternoon into
Wednesday. A stronger robust system will then impact the region
and result in widespread precipitation, locally heavy rainfall and
gusty winds on Thursday. Showers may linger into Friday morning
before dry conditions return region- wide by the upcoming weekend.

&&

.DISCUSSION...as of 3:00 AM PST Tuesday...KMUX radar has been
indicating some echoes across our region this morning although in
general looks like it is simply virga. We have a few bucket tips,
so added a slight chance for rain to the forecast through the
morning hours. Moist air off our coast (PW values up to 1.15")
will move into our CWA later today with rain forecast to spread
into the North Bay starting later in the afternoon as a warm front
moves across this evening. The front will lift to the north
tonight into Wednesday which will keep the main focus of activity
over the North Bay. However, with the moist flow in place and warm
air advection pattern, all areas could pick up some precipitation.

Rainfall amounts will be heaviest north of San Franciso with
generally 1/2-1.5" for that region. For the Bay Area and to the
south amounts will mostly under a quarter of an inch.

Main area of concern remains late Wednesday through Thursday as a
moderate cold front will interact with very moist air (PW values
nearing 1.45") and move through our region. Moderate to locally
heavy rain will move to the North Bay starting Wednesday night and
work down to the SF Bay Are by the afternoon. The front will
continue to progress to the south and bring the same band of heavy
rain down to Monterey Bay that by mid to late evening. Rain rates
have the potential to exceed 1/2" per hour which will produce a
heightened risk for flooding. Of particular concern is the recent
burn scars. Will let the day crew fine tune the timing and make
the final call on any flood products. Rain will switch to post-
frontal showers on Friday before eventually activity comes to a
close late in the day as a dry/cool NW flow sets up. Rainfall
amounts from the second round will range from 2/3"-1.50" for most
urban locations with generally 2-4" (locally up to 6") for coastal
hills.

Wind will be the other concern as the front nears plus a surface
low moves into NorCal. Latest 925 MB speeds off the NAM and
Canadian bring 40-50 KT for a good portion of our CWA on
Thursday. Would expect many urban spots gusting in the 25 to 35
MPH range at times with higher elevation locations gusting in the
40 to 55 mph range.

Next week right now looks dry and cool with below normal
temperatures.

&&

.AVIATION...As of 9:40 AM PST Tuesday...For 18z tafs. Currently
have VFR cigs and vis for all terminals. Expecting showers to
arrive by 00z with vcsh by 21z. Cigs are expected to drop to MVFR
this afternoon. Winds will begin to increase late tonight and into
tomorrow morning.

Vicinity of KSFO...VFR to MVFR this afternoon. Southeasterly winds
to develop by this afternoon along with showers in the vicinity. Moderate
confidence.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR to MVFR later this afternoon. Showers
possible this afternoon. Generally light east to southeast winds,
5-10 kt. Low confidence on precipitation timing.

&&

.MARINE...as of 09:34 AM PST Tuesday...Winds are beginning to
shift to easterly and southeasterly ahead of an approaching warm
front. southerly winds will begin to increase tonight and tomorrow
ahead of a cold front due to arrive on thursday. the strongest
winds are still expected thursday with gale force gusts possible
between wednesday night and thursday evening. winds will decrease
and become northwesterly as the front passes thursday afternoon
and evening. light to moderate showers are expected ahead of
thursdays front.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...NONE.

&&

PUBLIC FORECAST: Bell
AVIATION: Anna
MARINE: Anna

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Dec 13, 4:51 AM PST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
451 AM PST TUE DEC 13 2016

CAZ006-505>513-516>518-528>530-141300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
451 AM PST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SYSTEM WILL BRING RAIN TO OUR REGION TODAY ESPECIALLY NORTH OF
SAN FRANCISCO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN IS POSSIBLE, ESPECIALLY LATE WEDNESDAY NIGHT AND
THURSDAY. MINOR URBAN AND SMALL STREAM FLOODING MAY OCCUR BY
THURSDAY IF CONDITIONS DEVELOP AS EXPECTED. IN ADDITION, LOCALLY
STRONG AND GUSTY SOUTHERLY WINDS ARE POSSIBLE ON WEDNESDAY NIGHT
AND THURSDAY. STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER
OUTAGES.

WEATHER CONDITIONS FROM TUESDAY THROUGH THURSDAY MAY RESULT IN
THE FOLLOWING IMPACTS:

*  LONGER COMMUTE TIMES DUE TO WET ROADWAYS. TRAFFIC DELAYS IN
   GENERAL DUE TO POSSIBLE ROADWAY FLOODING IN LOW LYING OR
   POORLY DRAINED AREAS.

*  POWER OUTAGES DUE TO LOCALLY STRONG AND GUSTY
   WINDS...ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY.

*  POSSIBLE ROCK SLIDES AND DEBRIS FLOWS, ESPECIALLY ACROSS THE
   SOBERANES AND LOMA BURN SCARS IN MONTEREY AND SANTA CRUZ COUNTY
   AND LOCALLY ELSEWHERE IN AREAS OF STEEP TERRAIN.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 7:06 PM PSTCoastal Flood StatementMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma65 hr

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.